www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/16597

Title: A model for overdispersed hierarchical ordinal data
Authors: Ivanova, Anna
Molenberghs, Geert
Verbeke, Geert
Issue Date: 2013
Citation: Statistical modelling,14(5), p. 399-415.
Abstract: Non-Gaussian outcomes are frequently modeled using members of the exponential family. In particular, the Bernoulli model for binary data and the Poisson model for count data are well known. Two reasons for extending this family are (1) the occurrence of overdispersion, implying that the variability in the data is not adequately described by the models, and (2) the incorporation of hierarchical structure in the data. These issues are routinely addressed separately, the first one through overdispersion models, the second one, for example, by means of random effects within the generalized linear mixed models framework. Molenberghs et al (2007, 2010) introduced a so called combined model that simultaneously addresses both. In these and subsequent papers, a lot of attention was given to binary outcomes, counts, and time-to-event responses. While common in practice, ordinal data have not been studied from this angle. In this paper, a model for ordinal repeated measures, subject to overdispersion, is formulated. It can be fitted without difficulty using standard statistical software. The model is exemplified using data from an epidemiological study in diabetic patients and using data from a clinical trial in psychiatric patients.
Notes: Molenberghs, G (reprint author), Univ Hasselt, Ctr Stat CenStat, Agoralaan 1, B-3590 Diepenbeek, Belgium. geert.molenberghs@uhasselt.be
URI: http://hdl.handle.net/1942/16597
Link to publication: https://lirias.kuleuven.be/bitstream/123456789/454506/3/416.pdf
DOI: 10.1177/1471082X14522910
ISI #: 000343915100003
ISSN: 1471-082X
Category: A1
Type: Journal Contribution
Validation: ecoom, 2015
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Peer-reviewed author version135.29 kBAdobe PDF
Published version425.32 kBAdobe PDF
Peer-reviewed author version152.11 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.